Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On changing fixed points and coincidences to roots


Authors: Robin Brooks and Peter Wong
Journal: Proc. Amer. Math. Soc. 115 (1992), 527-533
MSC: Primary 55M20
MathSciNet review: 1098397
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The coincidence problem, finding solutions to $ f(x) = g(x)$, can sometimes be converted to a root problem, finding solutions to $ \sigma (x) = a$. As an application, we show that for any two maps $ f,g:M \to M,N(f,g) = \vert L(f,g)\vert$ where $ M$ is a compact connected nilmanifold, $ N(f,g)$ and $ L(f,g)$ are the Nielsen and Lefschetz numbers, respectively, of $ f$ and $ g$. This result in the case where $ g$ is the identity is due to D. Anosov.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M20

Retrieve articles in all journals with MSC: 55M20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1098397-0
PII: S 0002-9939(1992)1098397-0
Keywords: Fixed points, coincidences, roots, Lefschetz number, Nielsen number, degree, nilmanifold
Article copyright: © Copyright 1992 American Mathematical Society